Alert archive / Texas / Frost Advisories in 2017
Frost Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at Oct 10, 2017, 2:38 PM CDT for 15 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 11, 2017, 5:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2017, 2:38 PM CDT (19:38 UTC)
- In effect from
- Oct 11, 2017, 5:00 AM CDT
- Expired
- Oct 11, 2017, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- -117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994 WWUS74 KAMA 101938 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 238 PM CDT Tue Oct 10 2017 OKZ001-002-TXZ001-002-006-007-111000- /O.NEW.KAMA.FR.Y.0002.171011T1000Z-171011T1400Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, Channing, and Dumas 238 PM CDT Tue Oct 10 2017 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM CDT WEDNESDAY... The National Weather Service in Amarillo has issued a Frost Advisory for the western Oklahoma and northwestern Texas Panhandle, which is in effect from 5 AM to 9 AM CDT Wednesday. * Temperatures...Lows in the mid 30s. * Impacts...The frost will kill sensitive outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that minimum temperatures of 33 to 36 degrees are expected with wind speeds less than 10 mph and generally clear skies. These conditions may or may not cause frost to develop. However...sensitive plants may be killed if left uncovered. && $$ 14
2 follow-up statements
080 WWUS74 KAMA 110826 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 326 AM CDT Wed Oct 11 2017 OKZ003-TXZ003>005-008>013-016-017-111400- /O.EXA.KAMA.FR.Y.0002.171011T1000Z-171011T1400Z/ Beaver-Hansford-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill- Oldham-Potter-Carson-Deaf Smith-Randall- Including the cities of Beaver, Forgan, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Hereford, and Canyon 326 AM CDT Wed Oct 11 2017 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... The National Weather Service in Amarillo has issued a Frost Advisory, which is in effect until 9 AM CDT this morning. * Temperatures...Lows in the mid 30s. Highs in the lower 70s. * Impacts...The frost will kill sensitive outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that minimum temperatures of 33 to 36 degrees are expected with wind speeds less than 10 mph and generally clear skies. These conditions may or may not cause frost to develop. However...sensitive plants may be killed if left uncovered. && $$ OKZ001-002-TXZ001-002-006-007-111400- /O.CON.KAMA.FR.Y.0002.171011T1000Z-171011T1400Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore- Including the cities of Boise City, Keyes, Guymon, Dalhart, Stratford, Hartley, Channing, and Dumas 326 AM CDT Wed Oct 11 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * Temperatures...Lows in the mid 30s. Highs in the lower 70s. * Impacts...The frost will kill sensitive outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that minimum temperatures of 33 to 36 degrees are expected with wind speeds less than 10 mph and generally clear skies. These conditions may or may not cause frost to develop. However...sensitive plants may be killed if left uncovered. && $$ Beat
963 WWUS74 KAMA 111339 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 839 AM CDT Wed Oct 11 2017 OKZ001>003-TXZ001>013-016-017-111445- /O.EXP.KAMA.FR.Y.0002.000000T0000Z-171011T1400Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Deaf Smith-Randall- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Hereford, and Canyon 839 AM CDT Wed Oct 11 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures will climb into the upper 30s across the Oklahoma Panhandle and most of the Texas Panhandle by 9 AM this morning. Therefore, the Frost Advisory will be allowed to expire at 9 AM. $$ Andrade
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Oct 10, 12:33 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 10, 12:33 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1233 PM CDT Tue Oct 10 2017 .AVIATION... For the 18Z TAFs, VFR conditions are expected to prevail at all terminal sites through 18Z Wednesday. Andrade && .PREV DISCUSSION... /Issued 935 AM CDT Tue Oct 10 2017/ UPDATE... Temperatures have climbed above freezing in the western Oklahoma and far northwest Texas Panhandles. Therefore, have cancelled Freeze Warning for this area. Otherwise, current forecast package remains on track at this time. Updated products have been sent. Andrade PREV DISCUSSION... /Issued 626 AM CDT Tue Oct 10 2017/ AVIATION... For the 12z TAFs... Downward motions behind departing shortwave trof will result in a clear sky for the next 24 hours. Core of stronger winds just above the surface from near AMA to GUY will cause some gustiness of surface winds at these terminals through early this afternoon. Otherwise, northerly surface winds will diminish in the late afternoon and early evening, losing their northerly component and returning to light southwest by midnight. No visibility restrictions expected. VFR forecast continues next 24 hours. Cockrell PREV DISCUSSION... /Issued 327 AM CDT Tue Oct 10 2017/ DISCUSSION... A cold surface ridge will build in over the Panhandles today and tonight before moving off to the east and south by Wednesday. A surface trough will develop to the lee of the Rockies by Wednesday allowing for a warmer south and southwesterly surface flow by mid week through the end of the week. The closed upper low over southwest Kansas and the Oklahoma Panhandle early today will move east of the forecast area allowing for an upper ridge to build in over the Panhandles today and tonight. The upper flow will transition to southwesterly by mid to late week. A cold front will push south into the northern portions of the forecast area by late Friday and Friday night but is then forecast to lift northward this upcoming weekend into southwest Kansas. The front should then get a final shot of cold air advection Saturday night to drive the cold front south again and push completely through the Panhandles by 12Z Sunday. A northern stream upper trough will track south and east from the Pacific Northwest Friday and then across the Rockies early this upcoming weekend before moving east of the Panhandles Sunday. Convection is expected to develop mainly Friday night through Saturday night across the forecast area in response to the approaching frontal boundary and the upper trough. Enough low level moisture should return ahead of the frontal boundary and upper trough, as surface dew points are forecast to climb into the 50s once again late this week into Saturday, to warrant the development of convection late this week into this weekend. Schneider && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Oct 10, 9:32 AM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 932 AM CDT Tue Oct 10 2017 OKZ001>003-TXZ001>020-102100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 932 AM CDT Tue Oct 10 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible Friday night through Saturday night across parts of the Oklahoma and Texas Panhandles. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Frost Advisories in Texas, 2017Frost Advisories in Oklahoma, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.